Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Diagnosed with hydradenitis suppartiva and prescribed isotretinoin. lumps have appeared due to sudden stoppage. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
Doctor, i have been diagnosed with hydradenitis suppartiva and was prescribed isotretinoin.It worked fine but due to sudden stoppage of meds by me,it started appearing doc advised me to take it for 3 months course.
It happens only in armpit area till now. Though one of the lump gets healed without bursting,another appears in other armpit. Should i increase the dosage?

Current dosage: 1 tab 20mg morning and 1 tab 20mg night

Also 5 days back i have developed rashed and a big bump in my inner thinghs which i first thought to be due to excessive walking. Rashes became bit fine but bump got red and swollen. After application of terbinafine hydrocholoride cream, it has become bit small.

What should i do?
Are the above 2 issues related?

I am M/26/unmarried
Posted Sat, 7 Sep 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 1 hour later
Brief Answer:
Do not increse the dose.Consider for steroids.

Detailed Answer:

Thanks for writing to health care magic.

Hidradenitis supprativa occurs due to blockage of hair follicle ducts.

Treatment options are oral and topical antibiotics,isotretinoin,oral and intralesional steroids and surgical treatment.

In my experience oral or intralesional steroids will give good results in your case as it is a chronic one.

Intralesional steroids are painful but gives excellent results.

Oral prednisolone in a dose of 30 to 40 mg in early stage with gradual tappering will also give good results.

Complete the course of isotretinoin.There is no need to increase the dose of isotretinoin as it is associated with severe side effects.

You can discuss these treatment options with your doctor.

Bump on the thighs seems to be due to bacterial infection and it is not related to hidradenitis.You need to take oral antibiotics and antiinflamatory drugs for this.

I hope this can solve your problem.In case you have any concerns I will happy to help you.
Above answer was peer-reviewed by
Follow-up: Diagnosed with hydradenitis suppartiva and prescribed isotretinoin. lumps have appeared due to sudden stoppage. What to do? 28 hours later
Thanks doc for quick reply.
Does hidradenitis remain whole life? Is it not fully curable?
Is it also related to reaction to certain foods ?

With related to bump in thigh(pic enclosed) kindly advise as to which oral antibiotic and antiinflammatory drugs are to be taken?
Answered by Dr. R.G. Joshi 41 hours later
Brief Answer:
Relapses are common.No diet restriction.

Detailed Answer:
Thanks for follow up.

Hidradenitis generally heal well.

Relapses are common in some cases.

Surgical treatment is required in such relapsing cases.

There is no diet or food restrictions directly related to this disease.

For bump in thigh you can take cefadroxil 500 mg two times daily for 5 days and a combination of aceclofenac ,paracetamol and seratopeptidase 2 times for 3 days.

Hope this will solve your problem.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor